Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is the irregularity in periods due to sudden weight gain or PCOD?

Answered by
Dr.
Dr. Monika Choudhary

OBGYN

Practicing since :2004

Answered : 816 Questions

default
Posted on Sat, 12 Jan 2013 in Women's Health
Question: Hi Doctor , I am a 28 year old unmarried woman. I had no to mild spotting periods for 3-4 months and then had continous bleeding for about 2 months. My weight has also increaded substantially during the last 1 year. My doctor predicts that i may have PCOD and had prescribed me Modus 10 for 25 days. But i have taken all the blood tests (for haemoglobin,Thyroid,Hormone etc) as well as Ultrasound and all the reports are completely fine and show no irregularity.Is this irregularity in periods due to my sudden weight gain of about 17 kgs in less than a year or is it a PCOD only? Do i still need to continue with once a day Modus 10 tab regularly in future or is there any natural remedy ? Please suggest. Thanks in advance.
doctor
Answered by Dr. Monika Choudhary 1 hour later
Hi XXXXXXX
Thanks for posting your query.
Excessive weight gain & PCOD are under vicious cycle.
Excessive weight gain & due to which PCOD are most common cause of irregular bleeding in today's life.
So first reduce your weight by doing regular exercise & avoiding heavy & fast food.
Get your blood sugar & serum LH, FSH level checked to confirm whether you are really having PCOD or not.
Continue Modus tablet at least for 3 months.
Weight reduction is the only natural remedy. So reduce your weight.
I hope your query has been answered.I will be available for your further queries.
Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Monika Choudhary 47 hours later
Dear Dr. XXXXXXX ,

Thanks for the prompt reply.My doctor had told me to take Modus 10 tabs twice a day for first three days and then once a day for the next 22 days when i complained her of continous bleeding everyday for 2 months. She told me that i should not get my periods as long as i am taking the tablets (ie i should get it only on the 26th day).

However, i got my periods at the 22 days itself.That is on 15.12.2012 ie this saturday.I am still having very heavy flow even on the 7th day.Do i take the modus tab again to stop the bleeding ? And if yes , then for how many days do i keep taking it once a day ?

I have heard that Modus 10 tab has side effects like weight gain and if i continue to take Modus 10 tabs for 3 months then will i not gain more weight again leading to a vicious circle.

Doctor please suggest.
doctor
Answered by Dr. Monika Choudhary 5 hours later
Hi XXXXXXX
Welcome back.
In case of modus there occurs a little bit weight gain due to water retention.However In case of PCOD main cause of weight gain is fat retention that is responsible for hormonal changes.
So you should not worry about modus & continue it for 3 months to regulate your period.
Right now you are having excessive bleeding. To control it take two tablets of modus twice a day for five days & then one tablet twice a day for another three weeks.
I hope your query has been answered.
Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Monika Choudhary 46 hours later
Dear Dr. XXXXXXX

I have uploaded my medical tests for your review.I have attached the reports for the tests that you have suggested ie Glucose (Fasting) , FSH and LH. I have also uploaded the medical reports for Hemoglobin,Prolactin serum,Thyroid profile (all) for your kind perusal.

Please have a look at the same and suggest whether i am really having a PCOD or not.My ultrasound tests also show no problem at all.

Based on my reports ,do you still suggest that i continue with Modus tab once a day for 21 days for 3 months?

Also doctor , i have to stop having modus tab after 21 days and then restart after how many days after i get my periods ? And also what is is be done if i do not get my periods after stopping modus 10 after 21 days in a month.

Thanks a lot doctor.

Best Regards

XXXXXXX
doctor
Answered by Dr. Monika Choudhary 13 hours later
Hi XXXXXXX
Welcome back.
I have gone through your reports & all are within normal range.
Reports are suggesting that you are not having any major PCOD problem.
However your increased weight is the only point that is suggesting that you can have PCOD.
To regulate your period & to control PCOD have a regular exercise & reduce your weight & take Modus tablets for at least three months(minimum recommended time period).
You take these tablets for 21 days & will get your period in 3-4 days after stopping modus & restart on first day of period.
I hope your query has been answered.
Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Topics ,  

Recent questions on  Modus

doctor1 MD

Hi, i have used Modus 10mg tablets for 2 days , daily 3 (morning, aftnoon & nite). I have used these tablets on 1st and 2nd of Aug. My marriage is on 11th of Aug. Its already 6th. Generally in how many days can i expect period. Now please suggest me a solution. I should get on 6th else i need to stop it till 18th. So please suggest me a solution.

doctor1 MD

Hi, I had unprotected sex on 5th day of my periods and then took one IPill next day. after taking Ipill I got little bleeding after few days. I have not got my periods after that. Are there any chances of pregnancy .

doctor1 MD

Hi Doctor,

I am 32 years old and suffer from PCOS. In mast last ultrasound in April 2nd week, ovulation was seen and I did not get my periods for 3 months after that. Pregnancy tests were all negative. My doc put me on Modus tablets for 5 days and I got my periods two days after( although I still don't know if that bleeding means that I ovulated!!). On my second day of periods,my doc. has now put me on Siphene 100mg for 5 days.
I was just wondering if Siphene is going to help me ovulate , then what did Modus do? What does this bleeding mean? I am really confused :(. Is it the right line of treatment or there is something wrong?

doctor1 MD

Hi, I got my last periods on 4th April 2013 and then i had unprotected sex on 13th April 2013. I took I-Pill the same day and i got little bit of bleeing on 20th April 2013. I had my dates on 4th May 2013 but still i have not got my periods....

doctor1 MD

Hi Doctor, Im 23 yrs old. My periods used to be normal but suddenly i didnt get my periods for around 2 months so i consulted my Gyno.. She did ultrasound scan on my uterus and said PCOS. Also she suggested me to take Modus 10 mg tablets for 5...